The Michigan Mathematical Journal

Bordism of unoriented surfaces in 4-space

J. Scott Carter, Seiichi Kamada, Masahico Saito, and Shin Satoh

Full-text: Open access

Article information

Michigan Math. J., Volume 50, Issue 3 (2002), 575-592.

First available in Project Euclid: 4 December 2002

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 57R40: Embeddings 57Q45: Knots and links (in high dimensions) {For the low-dimensional case, see 57M25} 57Q20: Cobordism


Carter, J. Scott; Kamada, Seiichi; Saito, Masahico; Satoh, Shin. Bordism of unoriented surfaces in 4-space. Michigan Math. J. 50 (2002), no. 3, 575--592. doi:10.1307/mmj/1039029983.

Export citation


  • J. S. Carter, S. Kamada, M. Saito, and S. Satoh, A theorem of Sanderson on link bordisms in dimension 4, Algebr. Geom. Topol. 1 (2001), 299--310.
  • J. S. Carter and M. Saito, Canceling branch points on projections of surfaces in 4-space, Proc. Amer. Math. Soc. 116 (1992), 229--237.
  • ------, Reidemeister moves for surface isotopies and their interpretations as moves to movies, J. Knot Theory Ramifications 2 (1993), 251--284.
  • ------, Knotted surfaces and their diagrams, Amer. Math. Soc., Providence, RI, 1998.
  • S. Kamada, Non-orientable surfaces in 4-space, Osaka J. Math. 26 (1989), 367--385.
  • L. H. Kauffman, Knots and physics, World Scientific, River's Edge, NJ, 1991.
  • W. S. Massey, Proof of a conjecture of Whitney, Pacific J. Math. 31 (1969), 143--156.
  • D. Roseman, Reidemeister-type moves for surfaces in four dimensional space, Knot theory (Warsaw, 1995), Banach Center Publ., 42, pp. 347--380, Polish Acad. Sci., Warsaw, 1998.
  • B. J. Sanderson, Bordism of links in codimension 2, J. London Math. Soc. (2) 35 (1987), 367--376.
  • ------, Triple links in codimension 2, Topology. Theory and applications, II (Pecs, Hungary, 1989), pp. 457--471, North-Holland, Amsterdam, 1993.
  • S. Satoh, Triple point invariants of non-orientable surface-links, Topology Appl. (to appear).
  • H. Whitney, On the topology of differentiable manifolds, Lectures in topology, pp. 101--141, Univ. of Michigan Press, Ann Arbor, 1940.